Delayed Myocardial Infarction Associated With Rituximab Infusion: A Case Report and Literature Review

Mehrpooya, Maryam and Vaseghi, Golnaz and Eshraghi, Azadeh) and (Eslami, Neda (2016) Delayed Myocardial Infarction Associated With Rituximab Infusion: A Case Report and Literature Review. AMERICAN JOURNAL OF THERAPEUTICS, 23 (1). pp. 283-281. ISSN 1075-2765

Full text not available from this repository.

Abstract

To report a case of delayed myocardial infraction after rituximab infusion. A 52-year-old woman with history of refractory idiopathic thrombocytopenic purpura had hypertension, seizure, and mild coronary artery disease and received rituximab; after 24 hours, she returned back with chest pain, nausea, and vomiting. Her electrocardiogram showed a ST-elevation in the II, III, aVF, and aVR lead and ST depression in I and aVL lead; after another complementary test, the myocardial infraction was confirmed. The patient was sent to the intensive care unit, and after 8-day hospitalization, she was discharged. Based on the Naranjo Probability Scale, the likelihood of rituximab-induced acute myocardial infarction in this case was probable. Rituximab is generally well tolerated; however, cardiovascular effects of this drug can be fatal. The side effects usually occur during or a short time after infusion; this case demonstrated that rituximab side effects may occur with delay. This case demonstrates, although a rare phenomenon, myocardial infraction may occur after 24 hours and clinicians should be aware of this fatal effect even after a period of time in patients receiving rituximab, especially in patients with history of coronary artery disease.

Item Type: Article
Subjects: A General Works > AI Indexes (General)
Depositing User: sobhan rezaiian
Date Deposited: 23 Oct 2017 12:02
Last Modified: 23 Oct 2017 12:02
URI: http://eprints.lums.ac.ir/id/eprint/667

Actions (login required)

View Item View Item